Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 1, 2009, 1:48 AM CDT for Glasscock County, Midland County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 1:48 AM CDT (06:48 UTC)
- Expired
- Jun 1, 2009, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 50 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 010648 FFWMAF TXC173-329-011245- /O.NEW.KMAF.FF.W.0026.090601T0648Z-090601T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 AM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GLASSCOCK COUNTY IN WEST TEXAS... EASTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 745 AM CDT * AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM SEVERAL HEAVY THUNDERSTORMS CURRENTLY MOVING THROUGH THE AREA. PRECIPITATION ESTIMATES SUGGEST AS MUCH AS 4 TO 6 INCHES OF RAIN HAS ALREADY FALLEN ACROSS CENTRAL AND NORTHERN GLASSCOCK COUNTY. HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS WHICH WILL LEAD TO ADDITIONAL FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRABERRY...LEES...GREENWOOD AND GARDEN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3209 10192 3209 10127 3166 10127 3165 10193 $$
1 follow-up statement
000 WGUS74 KMAF 011003 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT MON JUN 1 2009 TXC173-329-011245- /O.CON.KMAF.FF.W.0026.000000T0000Z-090601T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLASSCOCK-MIDLAND- 403 AM CDT MON JUN 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR EASTERN MIDLAND AND GLASSCOCK COUNTIES... AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT POSSIBLE FLASH FLOODING FROM HEAVY RAINFALL OVER THE WARNED AREA. ALTHOUGH MUCH OF THE HEAVY RAIN HAS ENDED...RAINFALL ESTIMATES INDICATE THAT UP TO 8 INCHES HAS FALLEN SINCE SUNDAY AFTERNOON ACROSS PORTIONS OF GLASSCOCK COUNTY WITH UP TO 4 INCHES ESTIMATED ACROSS EASTERN MIDLAND COUNTY. LOCALIZED AREAS OF FLASH FLOODING MAY STILL BE OCCURRING AND ALL TRAVELING THIS MORNING SHOULD REMAIN VIGILANT FOR ANY STANDING OR RUSHING WATER ACROSS ROADWAYS AND LOW WATER CROSSINGS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRABERRY... LEES AND GREENWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3209 10192 3209 10127 3166 10127 3165 10193 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 11:54 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 31, 11:54 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1154 PM CDT SUN MAY 31 2009 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... NOCTURNAL CONVECTION CONTINUING TO MOVE THROUGH THE REGION WITH HEALTHY CONVECTION ACROSS MUCH OF THE NORTHERN PERMIAN BASIN AND SOUTHEAST NM PLAINS. WIND TRAJECTORY FORECAST RATHER CHALLENGING OWING TO MULTIPLE OUTFLOW BOUNDARIES. OUTFLOW BOUNDARY FROM NORTHERN PERMIAN BASIN CONVECTION EXPECTED TO MOVE THROUGH KMAF RATHER SHORTLY...EVENTUALLY RESULTING IN A WIND SHIFT TOWARDS THE NORTHWEST. CONVECTION MAY MAINTAIN ITS INTENSITY FOR THE NEXT FEW HOURS AS A RESULT OF A STRENGTHENING H85 LOW LEVEL JET. BY MORNING...DRYLINE EXPECTED TO BEGIN MOVING EASTWARD WITH POSSIBLE CONVECTION ACROSS THE EASTERN PERMIAN BASIN BY AFTERNOON. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, May 31, 12:48 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1248 PM CDT SUN MAY 31 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1248 PM CDT SUN MAY 31 2009 /1148 AM MDT SUN MAY 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS A GOOD PORTION OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY ACROSS THE TRANS PECOS REGION. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS REMAIN POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS MOST OF THE REGION...THEN TUESDAY ACROSS THE PERMIAN BASIN ALONG A FRONT. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY ACROSS THE TRANS PECOS REGION. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 31, 10:37 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1037 PM CDT SUN MAY 31 2009 TXZ063-070-010400- GLASSCOCK-REAGAN- 1037 PM CDT SUN MAY 31 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN REAGAN AND SOUTHWESTERN GLASSCOCK COUNTIES. A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED 4 MILES NORTH OF NORTH REAGAN FIRE STATION AT 1036 PM CDT...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN NORTHERN REAGAN AND SOUTHWESTERN GLASSCOCK COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 31, 10:49 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1049 PM CDT SUN MAY 31 2009 TXZ045-046-050-051-010415- GAINES-ANDREWS-DAWSON-MARTIN- 1049 PM CDT SUN MAY 31 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ANDREWS... NORTHWESTERN MARTIN...SOUTHEASTERN GAINES AND SOUTHERN DAWSON COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 22 MILES WEST OF PATRICIA AT 1049 PM CDT...MOVING EAST AT 15 MPH. MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN ANDREWS...NORTHWESTERN MARTIN...SOUTHEASTERN GAINES AND SOUTHERN DAWSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, May 31, 11:38 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 PM CDT SUN MAY 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 11 NNW STILES 31.55N 101.64W
05/31/2009 E1.00 INCH REAGAN TX LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL NEAR THE
INTERSECTION OF SH 137/FM 33.
&&
BRIAN.CURRANLocal storm report, Jun 1, 12:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1258 AM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM BLIZZARD 10 N ANDREWS 32.47N 102.55W
06/01/2009 ANDREWS TX TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL ALONG US 385
&&
32Local storm report, Jun 1, 1:00 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 AM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 10 N ANDREWS 32.47N 102.55W
06/01/2009 E0.88 INCH ANDREWS TX TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL ALONG US 385
&&
32Special weather statement, Jun 1, 1:09 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 AM CDT MON JUN 1 2009 TXZ051-052-062-063-010630- HOWARD-MARTIN-GLASSCOCK-MIDLAND- 109 AM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND... NORTHWESTERN GLASSCOCK...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES. A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED NEAR GREENWOOD AT 107 AM CDT. THIS STORM WAS SLOWLY MOVING TO THE SOUTHEAST AT 10 MPH. PEOPLE IN NORTHEASTERN MIDLAND...NORTHWESTERN GLASSCOCK... SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES...INCLUDING THE CITY OF STANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 31, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 45 min |
| May 31, 7:22 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 38 min |
| May 31, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 30 min |
| May 31, 7:41 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| May 31, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 64 min |
| May 31, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 48 min |
| May 31, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 44 min |
| May 31, 9:36 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| May 31, 9:45 PM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 78 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 43 min |
| May 31, 11:22 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 53 min |
| May 31, 11:54 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| Jun 1, 12:23 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Jun 1, 12:30 AM CDT | Flash Flood Warning | MAF | Andrews, Howard, Martin | 3 hr |
| Jun 1, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 64 min |
| Jun 1, 2:19 AM CDT | Areal Flood Advisory | MAF | Ector | 116 min |
| Jun 1, 2:44 AM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.